Thunderstorm Wind, Trinity
- When
- August 17, 4:23 PM CST
- Where
- Trinity County, Groveton
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.067, -95.150
Trees and powerlines down.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 17, 1:24 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 224 PM CDT THU AUG 17 2006 .DISCUSSION... STARTING TO SEE SOME ENHANCEMENT IN THE CU FIELD...ESPECIALLY ACROSS NORTHERN AREAS WHERE IT IS THE WARMEST. NOT MUCH HAS CHANGED CONCERNING THE SHORT TERM CONVECTIVE FCST. STILL THINK CONVECTION WILL BEGIN TO DEVELOP 3-4 PM AND CONTINUE UNTIL 8 OR 9 PM. ALSO STILL THINK A FEW STORMS COULD GET STRONG OR REACH SEVERE LEVELS. I DECIDED TO SHIFT THE CHC POPS A LITTLE FURTHER WEST THIS EVE AS THE HIGHER PW AIR HAS MIGRATED WESTWARD. DEEPER MOISTURE WILL CONTINUE TO PERSIST OVER THE AREA THROUGH SATURDAY AS THE MID/UPPER RIDGE IS CENTERED N/NE OF THE AREA AND DEEP EASTERLY FLOW BRINGS MOISTURE OFF OF THE GULF. A WEAK MID/UPPER TROF WILL MOVE WEST AROUND THE RIDGE AND INLAND ACROSS S TX ON SATURDAY. THE ADDITIONAL LIFT/MOISTURE ASSOCIATED WITH THIS FEATURE WILL LIKELY LEAD TO SCT CONVECTION ACROSS CENTRAL AND SOUTHERN AREAS DURING THE AFT/EVE HOURS...WITH A SLIGHT CHC ACROSS THE NORTH. THE RIDGE WILL BUILD BACK OVR SE TX ON SUN AND MON... THEN BEGIN SHIFTING WEST OF THE AREA AS A COUPLE OF SHRT WV TROFS MOVE SE ACROSS THE CENTRAL PLAINS. THIS WILL CAUSE A MORE ZONAL MID-LEVEL HEIGHT FIELD TO DEVELOP WITH LOWER HEIGHTS OVER THE AREA. A WEAK STALLING FRONT MAY BE IN THE VICINITY AROUND MID-WEEK AS WELL. THIS SCENARIO WILL MOST LIKELY LEAD TO NEAR NORMAL TEMPS AND A CHC OF RAIN. SO...I MADE A FEW ADJUSTMENTS TO THE FCST NEXT WEEK. 33 && .AVIATION... A MESO HIGH HAS DRIFTED OVER THE EASTERN PORTIONS OF THE AREA TODAY...A REMNANT OF THE THUNDERSTORMS THAT OCCURRED OVER LA AND FAR E TX LAST NIGHT. AM EXPECTING THAT WHEN THE TEMPERATURE REACHES PAST THE MID 90S THAT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP. OTHERWISE...AM EXPECTED VFR MOST SITES THROUGH THE FORECAST PERIOD. THE EXCEPTION WILL BE BETWEEN 10Z AND 14Z WHEN SOME MVFR CEILINGS ARE POSSIBLE. THERE IS AN OUTSIDE POSSIBILITY THAT IFR CEILINGS WILL DEVELOP AROUND OR SHORTLY AFTER SUNRISE. THESE WILL ALL LIFT BY MID MORNING AS THE MORNING INVERSION BREAKS. PL-40 && .MARINE... HIGH PRESSURE WILL KEEP MAINLY LIGHT WINDS ACROSS THE COASTAL WATERS AND BAYS. THE UPPER LOW LOOKED TO HAVE OPENED UP...BUT WILL STILL PROVIDE ISOLATED TO SCATTERED STORMS THROUGH FRIDAY. THE RIDGE WILL THEN REESTABLISH ITSELF OVERHEAD BY THE FIRST OF NEXT WEEK. PL-40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 99 76 97 76 / 20 20 10 20 10 HOUSTON (IAH) 78 96 77 94 76 / 30 30 20 30 20 GALVESTON (GLS) 82 92 82 91 81 / 30 30 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 325 PM CDT THU AUG 17 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-181200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 325 PM CDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTHEAST TEXAS LATE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT DUE TO DEEPER MOISTURE THAT HAS ADVECTED IN FROM THE EAST AND NORTHEAST AND AN UNSTABLE ATMOSPHERE WITH HEATING INTO THE MID TO UPPER 90S...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE REGION LATE THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF A CROCKETT TO HUNTSVILLE TO KATY TO EL CAMPO LINE. A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF BRIEFLY PULSING UP TO SEVERE LEVELS WITH WIND DAMAGE BEING THE PRIMARY SEVERE WEATHER THREAT. MOVEMENT OF THE STORMS WILL BE TO THE SOUTHWEST. IN ADDITION TO THE THUNDERSTORM THREAT...IT WILL CONTINUE TO BE VERY HOT TODAY DURING THE AFTERNOON HOURS. HEAT INDICES WILL LIKELY PEAK CLOSE TO 108 DEGREES THIS AFTERNOON ALONG AND SOUTHEAST OF A CLEVELAND TO HOUSTON TO WHARTON LINE. NORTHWEST OF THIS LINE...PEAK HEAT INDICES WILL BE CLOSER TO 105 DEGREES BECAUSE OF SLIGHTLY DRIER AIR. ANYONE THAT IS PLANNING TO BE OUTSIDE TODAY SHOULD DRINK PLENTY OF WATER...SPORTS DRINKS...OR OTHER NON ALCOHOLIC BEVERAGES AND WEAR LIGHTWEIGHT...LIGHT COLORED...AND LOOSE FITTING CLOTHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BEGINNING AROUND 4 PM.
The Houston radar (KHGX), 177 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and powerlines down.
Tree down.
Trees down near Highway 75.
Quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525873, 5525874, 5525875, 5525876.